Fingernails are loosen what can I do

I started my first Chemo of Paclitaxel Sept 2021 until Dec 2021 (19 treatments) usual side effects hair loss etc.

No.1 EC on Dec 2021 and I just had my 3rd EC . My problem is fingernails are raising but tender to touch, weeps.  I really need advice on what to do please. 

Barb2

  • Hi Barb2

    Thanks for getting in touch and welcome to the online community. My name is Paula and I’m one of the Cancer Information Nurse Specialist on the Macmillan Support Line.

    Sorry to hear about the problems you’re experiencing with your fingernails. Unfortunately, chemotherapy can cause many unwanted side-effects which can be noticeable and concerning.

    Your nails will recover after treatment has stopped, but it may take a few months to do so. You may find these hints and tips on our website helpful on how to manage nail changes when undergoing cancer treatment. Breast Cancer Now and Cancer Research UK also offer further information and advice on nail changes and chemotherapy.

    Macmillan also work in partnership with Boots Beauty Advisors who may be able to give further advice and support.

    As your nails are tender, raised and weeping we wouldn’t recommend using nail varnish. As it could increase your risk of getting an infection in the nail bed.

    It would also be advisable to speak to your team as soon as possible about your nail changes. As sometimes it can be related to other causes such as a fungal infection which would require treatment.

    I hope this information has been helpful.

    Paula-Cancer Information Nurse Specialist